B. J. Matter, M.D. (Associate); H. Earl Ginn, M.D.; Robert K. Mercier
This content is PDF only. Please click on the PDF icon to access.
Interest in the metabolic events associated with dithiazanine iodide intoxication was stimulated by the observation of lactic acidosis in a patient who absorbed dithiazanine from the gastrointestinal tract. A measured plasma lactate of 36 mEq/liter and "excess lactate" (Huckabee) of 27 mEq/liter in this patient were corrected with methylene blue. Experimentally in dogs, a suspension of dithiazanine iodide in saline was given intravenously, and lactic acidosis was produced in all 11. A direct linear correlation was noted between the injected dose of dithiazanine in milligrams per kilogram of body weight and the maximum serum lactate response produced, between the dithiazanine
Learn more about subscription options.
Register Now for a free account.
Matter BJ, Ginn HE, Mercier RK. Lactic Acidosis in Dithiazanine Intoxication.. Ann Intern Med. 1967;66:1060. doi: 10.7326/0003-4819-66-5-1060_2
Download citation file:
Published: Ann Intern Med. 1967;66(5):1060.
Emergency Medicine, Endocrine and Metabolism.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only